PMRGCAuk
7,381 members12,104 posts

Emotional and getting muscle spasms

Hi I was just wondering if when tapering down (came from 60mg now at 8mg, also am on 162 Actemra weekly) came down to 8mg last Friday. I am finding I am fearce emotional 😩😪 also am getting muscle spasam inside my body they don’t last long but can be uncomfortable. I found today that I got headaces / feeling of needles in my head. I got annoyed with it all and decided to have some wine 😏 feel quite tired and pain gone I know not a good idea but today it helped. Suppose wondering if the emotional bit is normal ?

Thanks

13 Replies
oldestnewest

Mood swings are certainly common with Prednisalone. I would report all your symptoms to your doctor. They sound very wearing. I am not sure if they are Actemra related but they do sound significant. I am glad the wine was soothing.

2 likes
Reply

Thanks it was .

Reply

Muscle spasms are listed as a possible side effect of Actemra. They can also be caused by a lack of magnesium and readily alleviated by taking a magnesium supplement or by soaking in an Epsom salts bath or footbath. Hope you feel better soon.

3 likes
Reply

Ok that’s interesting thanks. On my last blood test my cholesterol levels were up, did I read somewhere that Actemra can cause that also ?

Reply

Sorry you not well , and haven't any advice for you, but want to say how well you have done to get to 8mg in quite a short time.

2 likes
Reply

Thank you

Reply

Increase in cholesterol is definitely a side effect listed for Actemra.

1 like
Reply

Taught I d seen that somewhere alright thanks

Reply

You have done so well so not to lose sight of that!! Yes like others I would certainly check symptoms out with doctor. Xx

Reply

Thanks x

Reply

While the Actemra allows speedier tapering of the pred it does not make any difference to the return of adrenal function - so once you get to about 8mg you are very probably entering the realm of slow adrenal function. What you describe could be due to that as well as the other things suggested.

If your doctors try to make you continue the reduction at the same rate don't feel forced to do so. The slower you reduce at this stage the more likely it is your adrenal function will pick up its task successfully.

1 like
Reply

I too am on Actemra. I found the faster the Pred reduction the more muscle spasms I had. So I slowed it down (10% every 2 weeks so long as I had no GCA/PMR symptoms). Used magnesium lotion, lots of heat and partnered with my physical therapist (ultrasound, massage and stretching exercises). Also, good old fashioned Tylenol (paracetamol) helped with the spasm pain. For me it was mostly back and neck. Now at 4mg Pred with weekly Actemra injections and feel pretty good.

A lovely glass of red always helps too! 😀

Reply

Yes my pain was shoulder and back also my right leg ? (Strange as never got that before) I have been following this site advice so did stay on steroids longer at times I felt unwell. I fully agree the wine 🍷 is very relaxing 🤪 thanks

Reply

You may also like...